This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I am 27 Male and recently had a Uri analysis. The results came as
Colour : Pale yellow
Appearance : Clear
PH - 5.5
Specific gravity : 1.005
Protein: Not detected
Ketones: Not detected
Glucose: Not detected
Blood : Detected (Trace)
RBC: 1-2 / HPF
WBC : 2-3 /HPF
Epithlial Cells: Not detected
Casts: Not detected
Bacteria : Not detected
crystals: Not detected
Bilirubin: Not detected
I took this test today and i am very surprised to see the trace of blood in it. In my last test RBC was nil, some 6 months ago. I have read somewhere that 1-2 RBC/HPF is not much of concern, i dont know if its right.
I am very much concerned about my health now, as i have a upcoming medical checkup in a week, which is so much important for my carrier. I wonder what the medical officer will say if he finds RBC in my urine. Can anyone tell me what could be wrong or its just normal..
It is not normal to find traces of blood in urine. Microscopic hematuria can be due to urinary tract (bladder) infection, swelling in the filtering system of the kidneys, stone in bladder or in a kidney, blood disease, like sickle cell anemia, certain medicines and tumors in the urinary tract.
You may need a series of investigations like urine examination, urine culture, ultrasound or cystoscopy to confirm the diagnosis. Please consult a urologist and get it done.
I hope it helps. Take care and regards
I had an ultrasound just a day before this urinalysis. In that ultrasound everything was perfect. I cant find a reason for this blood. Though i am going to visit a urologist today, lets see what he has to say.
Note: Few months back i had a problem in urination i thought it was due to HSV2 as I was recently infected with HSV-2. I used to get some lower abdomen pain and then i frequently urinate in 10-15 min and the pain used to subside in 15-20 mins. I thought i had some bladder irritation or hsv2, So i stopped taking caffeine products and changed my diet. The lower stomach irritation continued for a 20-25 days as i remember then it was gone.
Another thing, the pain in lower abdomen was not so much, it was a slight irritation, it wasn't constant, i was getting it every 2-3 days in the evening for 15-20 mins and i started ignoring it as i was already suffering with trauma of being infected with HSV 2.
Few things, i think are causing it.
2. Exercise - I was exercising heavy from past 2 months. (I stopped exercising 2 weeks back)
HSV2 cannot cause microscopic blood in urine. It causes appearance of one or more blisters on or around the genitals or rectum. The blisters break, leaving tender ulcers (sores) that may take two to four weeks to heal the first time they occur.
Heavy exercises can cause micronized blood in urine but it is important to rule out the medical causes mentioned above.
I am just back after visiting urologist, He told me that, its normal to have 1-2 RBC/hpf in urine, If the value goes above 4 then it need to be investigated. He said that chances of cancer or any other serious trouble with me are very very less. I showed him my Ultrasound which was perfectly alright ! So he just told me to chill.
So i am back at home eating a watermelon and thinking again about the causes, another thought that came to my mind was that, i have taken some antibiotics & pain revilers 4-5 days ago for upset stomach, probably that caused it.
Anyways i am going to get another urinalysis after 10-15 days to see how i am doing.
Thanks for the help DR J Singh, I really appreciate your work.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.